Virginia, 2006Damaging Wind in Virginia, August 7, 2006
August 7, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 7, 9:16 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 7, 9:16 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1016 AM EDT MON AUG 7 2006
.DISCUSSION...
BNA 12Z SOUNDING SHOWS AIRMASS REMAINS MODERATELY UNSTABLE WITH
CAPES POTENTIALLY UP TO 3000 J/KG. ALSO...VERY MOIST AIRMASS WITH
PWS NEAR 2 INCHES AND K INCHES IN THE UPPER 30S...SO POTENTIAL TO SEE
ISOLATED TORRENTIAL RAINS. HOWEVER...MAIN LIFTING MECHANISMS WILL BE
TERRAIN AND OUTFLOW FROM THE STORMS MOVING ACROSS SOUTHERN WEST
VIRGINIA. WILL HAVE HIGHEST POPS NORTH AND MOUNTAINS WILL LOWER CHANCES
OVER SOUTHWEST SECTIONS OF THE FORECAST AREA. AS BEEN THE CASE THE
LAST COUPLE DAYS...MAIN CONCERN FROM STORMS WILL BE ISOLATED DAMAGING
DOWNBURSTS WINDS...TORRENTIAL RAINS...AND FREQUENT CLOUD TO GROUND LIGHTNING.
BESIDES THE STORMS...ANOTHER HOT DAY IS ON TAP WITH HEAT INDICES
NEAR 100 DEGREES FOR TYS AND BETWEEN 100 AND 105 DEGREES FOR CHA.
WILL HIGHLIGHT IN A SPS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DH
Hazardous weather outlook, Aug 7, 7:47 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
847 AM EDT MON AUG 7 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-081200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
847 AM EDT MON AUG 7 2006/747 AM CDT MON AUG 7 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
ANOTHER VERY WARM AND MUGGY DAY IS ON TAP ACROSS THE SOUTHERN
APPALACHIANS AND TENNESSEE VALLEY. THE WARM AND VERY MOIST AIR
WILL PRODUCE VERY UNSTABLE CONDITIONS ACROSS THE REGION THIS
AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL ONCE AGAIN
DEVELOP WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. THE MAIN CONCERN
WILL BE DAMAGING DOWNBURST WINDS...TORRENTIAL RAINS...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THE HEAVY RAINS MAY PRODUCE LOCALIZED
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT WILL MOVE INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS
TUESDAY AND COLLIDE WITH THE VERY WARM AND MOIST AIRMASS OVER THE
REGION. SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP TUESDAY...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORM
MAY BECOME SEVERE PRODUCING DAMAGING DOWNBURSTS WINDS AND TORRENTIAL
RAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND TUESDAY
AFTERNOON AND EVENING.
DH
In the hours before
Special weather statement, Aug 7, 9:28 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1028 AM EDT MON AUG 7 2006
TNZ081>086-098>101-072000-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
928 AM CDT MON AUG 7 2006 /1028 AM EDT MON AUG 7 2006/
...HEAT INDEX WILL INCREASE TO 100 TO 105 DEGREES ACROSS SOUTHEAST
TENNESSEE TODAY...
HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE AREA THIS
AFTERNOON. THE FORECASTED HEAT INDEX FOR CHATTANOOGA IS 103
DEGREES...CLEVELAND AND ATHENS BETWEEN 100 AND 104 DEGREES.
WHEN THE HEAT INDEX REACHES THE 100 TO 105 DEGREE RANGE...SUN
STROKE...MUSCLE CRAMPS AND HEAT EXHAUSTION ARE POSSIBLE WITH
PROLONGED EXPOSURE. IF YOU PLAN ON BEING OUTDOORS TRY TO SCHEDULE
YOUR ACTIVITIES IN THE COOLER PARTS OF THE DAY AND DRINK PLENTY OF
WATER. IT IS IMPORTANT TO CHECK ON THE ELDERLY AND SICK...
ESPECIALLY IF THEY ARE WITHOUT AIR CONDITIONING. ALSO MAKE SURE
THAT PETS HAVE ACCESS TO PLENTY OF WATER AND SHADE.
TNZ036>040-067>071-073-072000-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE
1028 AM EDT MON AUG 7 2006
...HEAT INDEX WILL INCREASE TO NEAR 100 DEGREES ACROSS THE CENTRAL
EAST TENNESSEE VALLEY TODAY...
HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE AREA THIS
AFTERNOON. THE FORECASTED HEAT INDEX FOR KNOXVILLE IS NEAR 100 DEGREES.
WHEN THE HEAT INDEX REACHES NEAR THE 100 DEGREE RANGE...SUN
STROKE...MUSCLE CRAMPS AND HEAT EXHAUSTION ARE POSSIBLE WITH
PROLONGED EXPOSURE. IF YOU PLAN ON BEING OUTDOORS TRY TO SCHEDULE
YOUR ACTIVITIES IN THE COOLER PARTS OF THE DAY AND DRINK PLENTY OF
WATER. IT IS IMPORTANT TO CHECK ON THE ELDERLY AND SICK...
ESPECIALLY IF THEY ARE WITHOUT AIR CONDITIONING. ALSO MAKE SURE
THAT PETS HAVE ACCESS TO PLENTY OF WATER AND SHADE.
DH
Thunderstorm Wind, Wise
- When
- August 7, 11:35 AM EST to 11:45 AM EST
- Where
- Wise County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.967, -82.600
A few trees and limbs down across the eastern half of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 7, 20062 deaths · $10,000 · 1 event
- Rip Current in New Jersey, August 7 to 8, 20061 death · 1 event
- Heat in Missouri, August 7, 20061 death · 1 event
- Tornado and Hail in Kansas, August 7, 20064 injured · $155,000 · F1 · 11 events
- Lightning Strike in Florida, August 7, 20061 injured · $500,000 · 1 event
- Hail and Damaging Winds in New York, August 7, 2006$525,000 · 1.5 in hail · 3 events
- Damaging Wind in Georgia, August 7, 2006$250,000 · 50 kt wind · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 7, 2006$165,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in Maryland, August 7, 20061 injured · $76,000 · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, August 7, 2006$100,000 · 1 event
- Hail in Nebraska, August 7, 2006$75,000 · 1.75 in hail · 2 events
- Damaging Winds in Kansas, August 7, 2006$36,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531369.